Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 151, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Nov 11, 2022, 11:14 PM EST for Huntingdon County, Pennsylvania. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2022, 11:14 PM EST (04:14 UTC)
- Expired
- Nov 11, 2022, 11:45 PM EST
- In force
- 31 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Huntingdon County, PA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 4.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 471 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.2
The text
As transmitted.
764
WUUS51 KCTP 120414
SVRCTP
PAC061-120445-
/O.NEW.KCTP.SV.W.0151.221112T0414Z-221112T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
1114 PM EST Fri Nov 11 2022
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Southeastern Huntingdon County in central Pennsylvania...
* Until 1145 PM EST.
* At 1113 PM EST, a severe thunderstorm was located over Waterfall,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Waterfall, Rockhill Furnace, Three Springs, Orbisonia, Saltillo,
Shirleysburg and Shade Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4013 7808 4017 7813 4037 7785 4036 7782
4037 7781 4038 7775 4027 7771 4026 7771
4024 7773 4012 7803
TIME...MOT...LOC 0413Z 231DEG 33KT 4018 7803
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KF1 follow-up statement
818
WWUS51 KCTP 120434
SVSCTP
Severe Weather Statement
National Weather Service State College PA
1134 PM EST Fri Nov 11 2022
PAC061-120445-
/O.CON.KCTP.SV.W.0151.000000T0000Z-221112T0445Z/
Huntingdon PA-
1134 PM EST Fri Nov 11 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EST
FOR SOUTHEASTERN HUNTINGDON COUNTY...
At 1133 PM EST, a severe thunderstorm was located over Rockhill
Furnace, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rockhill Furnace, Orbisonia, Shirleysburg and Shade Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4017 7790 4029 7796 4037 7785 4036 7782
4037 7781 4038 7775 4027 7771 4026 7771
4024 7773
TIME...MOT...LOC 0433Z 231DEG 26KT 4026 7790
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 10:30 PM EST, 44 minutes earlier.
Area forecast discussion, Nov 11, 10:30 PM EST, 44 minutes before
Area Forecast Discussion National Weather Service State College PA 1030 PM EST Fri Nov 11 2022 .SYNOPSIS... The remnants of Tropical Storm Nicole will merge with an approaching cold front and push through central Pennsylvania tonight. Rain will taper off early Saturday morning with temperatures trending colder through the remainder of the weekend. Periods of rain and snow showers are likely downwind of Lake Erie over the western and central Alleghenies through Monday morning. A Gulf Coast storm system could impact the area with rain or snow later Tuesday into Wednesday. Following a very mild start to November, a rather cold pattern is expected to be in place next week with above average confidence in below normal temperatures. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... The remnants of Tropical Storm Nicole has merged with an approaching cold front, which is entering the the Allegheny Plateau at 03Z. MRMS multisensor QPE through 01Z has ranged from around 3 inches over Warren County, where the rain is now tapering off, to between 0.5 and 1 inch over the north central mountains and Lower Susq Valley. Latest convection-allowing models, which should perform fairly well in the region of strong forcing ahead of approaching trough, target the north central mountains for the heaviest rain overnight. Anomalous +4SD pwats, combined with strong fgen forcing beneath right entrance of upper lvl jet streak, should support a band of moderate to heavy rain lifting from the Alleghenies at 03Z northeastward into upstate NY after midnight. Latest HRRR suggests 1.5 to 2 inches of additional rain is possible over the north central mountains overnight. However, given the relative lack of rain in this area so far and dry antecedent conditions, believe the threat of anything more than localized, poor-drainage area flooding remains fairly low. Strong shear and marginal instability could potentially support a few thunderstorms over the southeast part of the forecast area in the 03Z-07Z time frame. Given the strong shear, can't rule out a few low-topped supercells over the Lower Susq Valley. However, upstream convection over northern Virginia suggests the risk of severe weather is low. Large scale subsidence in wake of the front should result in clearing skies east of the Alleghenies late tonight. Residual low level moisture and upsloping westerly flow should cause low clouds to persist over the western counties. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... Medium range guidance supports a shift to much colder conditions this weekend, as upper trough builds in behind the departing sfc cold front. Large scale subsidence, as inferred by model 300-500mb QVEC convergence fields, should lead to dry weather in the 12Z-18Z period Sat, with a fair amount of sunshine east (downwind) of the Alleghenies. A potent shortwave rounding the base of an upstream trough is progged to lift across western Pa Saturday afternoon. Forcing ahead of this feature, combined with a deepening/moistening boundary layer and upslope flow into the Alleghenies, should lead to thickening clouds and a good chance of rain showers over the western half of the forecast area. Model soundings suggest the air mass could be cold enough for a few wet snowflakes over the higher terrain west of rt 220. Models have trended slightly more to the west with this feature over the past few runs, so 0.01 - 0.02 of an inch may be the most the central ridge and valley region sees in the 20Z Sat -00Z Sun timeframe, while several hundredths of an inch (to possibly 0.10 of an inch) could occur near and to the west of the RT 219 corridor. Lake effect snow showers then appear likely over the NW Mtns Saturday night into Sunday, as upper trough axis swings through and boundary layer flow veers to the northwest. Current guidance suggests a light snow accumulation is likely over the northwest mountains. Falling inversion heights are indicated Sunday night/Monday, but cold northwest flow should cause lighter snow showers/flurries to persist across mainly the NW Mtns. && .LONG TERM /MONDAY THROUGH FRIDAY/... A few lake effect snow showers/flurries could linger into early Monday. Otherwise, all medium range guidance supports fair weather Monday into early Tuesday, as upper ridge builds over the state. Short wave trof is forecast to round the base of the western upper trof and trek across the srn border of the CONUS, pass along the GOMEX coast and lift into the middle atlantic region by the middle of next week/end of the long term period. A blocking high over New England should provide the cold air for potential wintry precip over part of central Pa, as this feature lifts through late Tuesday into early Wed. Continued to bump up POPs for midweek with this system with rain over the southeast, a mix of rain/snow over central PA and the best chance for all snow over the northwest. Upper level troughing and a seasonably chilly west-northwest flow over the still mild waters of the Grt Lks should support lingering lake effect snow showers across the NW Mtns the second half of the week. Elsewhere, late next week looks chilly and dry. Ensemble mean 850 temps around -9C should translate to highs from the low and mid 30s over the higher terrain of the Alleghenies, to the mid 40s across the Lower Susq Valley. && .AVIATION /03Z SATURDAY THROUGH WEDNESDAY/... As the remnants of Nicole continue to push northeastward towards PA tonight, a second batch of moderate rain associated with the deformation band on the NW side of the storm system will move into western and central airfields. There may be enough instability over eastern airfields (MDT, LNS) for a rumble of thunder as the cold front moves through between 05z-09z, but left the mention of thunder out of the TAFs for now due to chances being low. Widespread MVFR or IFR conditions were reported at 00z Sat. Conditions will likely worsen to IFR for many additional airfields during the first part of the night as the second batch of rain moves in, but there will be some improvement back to MVFR over eastern airfields before sunrise as drier air moves in behind the cold front. The cold front will turn the winds to the WNW around 06Z in BFD-JST, and around 09Z Sat at IPT-MDT. LLWS will continue ahead of the cold front with southerly flow up to 45 kts at 2kft within the LLJ, but the LLWS threat will diminish behind the cold front. WNW winds will gust up to 25 kts behind the cold front into the day on Sat. Cigs and vsby will continue to improve over central and eastern airfields during the day Saturday, but will likely stay IFR or lower across the Alleghenies (BFD, JST) much of the day. A secondary shortwave trough will bring another round of rain and even some wet snow to the Alleghenies by 18-21z Sat, which could result in further reductions in cigs/vsby. Outlook... Sat...Early AM rain/low cigs. Evening rain/snow showers and low cigs possible W Mtns. Sun...Lake-effect snow showers/VIS reductions possible NW Mtns. Mon...No sig wx expected. Tue...PM light rain/snow possible, mainly south. Wed...Lake-effect snow showers/VIS reductions possible NW Mtns. && .EQUIPMENT... KCCX will be offline from 11/10 to 11/17as the backup generator and electrical system at the site are upgraded. This upgrade and refurbishment is part of the WSR-88D Service Life Extension Program (SLEP). && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Steinbugl NEAR TERM...Fitzgerald SHORT TERM...Lambert/Fitzgerald LONG TERM...Fitzgerald AVIATION...Colbert/RXR EQUIPMENT...
Hazardous weather outlook, Nov 11, 10:28 AM EST, 12 hours 46 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1028 AM EST Fri Nov 11 2022 PAZ012-017>019-024>028-033>035-037-041-042-045-046-049>053-121530- Northern Clinton-Clearfield-Northern Centre-Southern Centre-Cambria- Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia- 1028 AM EST Fri Nov 11 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Heavy rainfall, totaling between 2 and 3 inches by daybreak Saturday could lead to isolated minor flooding especially in poor drainage and low lying areas. Small streams and creeks will respond more than larger rivers and be more vulnerable to flooding. Fallen leaves could clog storm drains and lead to some localized street flooding issues in urban areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ036-056>059-063>066-121530- Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- 1028 AM EST Fri Nov 11 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Heavy rainfall, totaling between 1 and 2 inches by daybreak Saturday could lead to isolated minor flooding especially in poor drainage and low lying areas. Small streams and creeks will respond more than larger rivers be more vulnerable to flooding. Fallen leaves could clog storm drains and lead to some localized street flooding issues in urban areas. Isolated strong to locally damaging wind gusts are possible this evening into early tonight as storms move quickly from south to north. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010-011-121530- Warren-McKean-Potter-Elk-Cameron- 1028 AM EST Fri Nov 11 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Heavy rainfall, totaling between 2 and 3 inches by daybreak Saturday could lead to isolated minor flooding especially in poor drainage and low lying areas. Small streams and creeks will respond more than larger rivers and be more vulnerable to flooding. Fallen leaves could clog storm drains and lead to some localized street flooding issues in urban areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A light snow accumulation from bands of Lake Effect snow showers could result in locally hazardous winter driving conditions Saturday night through Monday morning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Lambert
In the hours before
Local storm report, Nov 11, 10:23 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1023 PM EST FRI NOV 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN 1 NNE MONTANDON 40.98N 76.85W
11/11/2022 E1.56 INCH NORTHUMBERLAND PA TRAINED SPOTTER
1.56 INCHES OF RAIN REPORTED NE OF
MONTANDON.
&&
RBSpecial weather statement, Nov 11, 10:57 PM EST, 17 minutes before
Special Weather Statement
National Weather Service State College PA
1057 PM EST Fri Nov 11 2022
PAZ026-034-035-120430-
Bedford PA-Fulton PA-Huntingdon PA-
1057 PM EST Fri Nov 11 2022
...GUSTY WINDS WILL IMPACT PARTS OF SOUTHEASTERN
BEDFORD...SOUTHWESTERN HUNTINGDON AND FULTON COUNTIES THROUGH 1130
PM EST...
At 1055 PM EST, Doppler radar was tracking a line of heavy
downpours, which could be accompanied by gusty winds along a line
extending from 17 miles southeast of Hollidaysburg to near Hancock.
Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Breezewood, Warfordsburg, McConnellsburg, Harrisonville, Big Cove
Tannery, Crystal Springs, Waterfall, Rockhill Furnace, Wells Tannery,
Fort Littleton, Dudley, Needmore, Valley-Hi, Locust Grove, Barnes
Gap, Inglesmith, Saluvia, Sideling Hill Rest Area, Saxton and Broad
Top City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this gusty shower and may
lead to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3972 7843 4027 7822 4033 7784 3994 7794
3982 7801 3973 7808 3972 7810
TIME...MOT...LOC 0355Z 234DEG 28KT 4025 7817 3969 7835
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 8:16 PM EST | Areal Flood Advisory | CTP | Cameron, Elk, McKean, Potter, Warren | 119 min |
| Nov 11, 10:57 PM EST | Special Weather Statement | CTP | Fulton | 33 min |
| Nov 11, 11:27 PM EST | Special Weather Statement | CTP | Huntingdon, Mifflin | 33 min |
| Nov 11, 11:31 PM EST | Special Weather Statement | CTP | Franklin | 44 min |
| Nov 11, 11:47 PM EST | Special Weather Statement | CTP | Juniata | 13 min |
| Nov 12, 12:16 AM EST | Special Weather Statement | CTP | Franklin | 29 min |
| Nov 12, 2:01 AM EST | Special Weather Statement | CTP | Columbia, Montour, Sullivan | 29 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.